Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking amoxicillin for wisdom tooth infection. Chills, fever, body pain. Normal?

I am currently taking amoxicillin for an infection in my wisdom tooth . I have been taking it regularly alongside ibuprofen for four days now. Last night I developed chills and a high fever, although it went down over the course of 6 hours with the help of some paracetomol. I still have body aches, a low fever and chills-- flu like symptoms. Is this normal?
Asked On : Sun, 31 Mar 2013
Answers:  5 Views:  1666
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response
hello and welcome to HCM,

Wisdom tooth is the last tooth to erupt in the oral cavity and often its eruption is associated with symptoms like pain and discomfort in eating , difficulty in opening mouth , swelling in the jaws , fever and chills.

wisdom teeth are often tilted in position and impacted in the bone , gums overlying the tooth is usually undergoes inflammation known as pericoronitis which may lead to swelling and bleeding gums.

i would suggest you to go for symptomatic treatment at home like gargling with lukewarm saline water or antiseptic mouthwash like chlorhexidine or betadine.

you start with antibiotic augmentin along with paracetamol and anticold tablets like levocetrizine to relieve the symptoms till you consult a dentist and get the tooth extracted surgically.

i hope this helps ,

take care
Answered: Mon, 1 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Sonia Nayab's  Response
hi andreakcarroll
i read your query,you asked that is this normal?
ya it is normal,as you have infection of wisdom tooth so thats why you are having fever and chills.
complete your antibiotic course it will helps in residing your infection...if the infection subsides then its ok.but if it is recurring again and again then go for extraction of wisdom tooth
Answered: Sun, 31 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

I would like to tell you that wisdom tooth extraction is not a simple extraction it is somewhat complicated and time consuming surgical procedure and there are many post extraction effects like pain , swelling , prolonged numbness, fever , malaise difficulty in mouth opening .

You dont worry about the symptoms .
Take complete rest , take complete course of antibiotics and analgesic , take tab paracetomol for fever

Use saline water gargles 3-4 times a day.
Use antiseptic mouthwash gargles twice daily to prevent infection and promote healing of the socket .

Hope this helps out.

Answered: Mon, 1 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome to hcm forum,

Taking medicines for pain related to wisdom tooth infection for a long period is not usually recommended.
The tooth has to be either extracted or flap overlying tooth has to be incised and removed depending on the space available for tooth eruption.
An x-ray will help to guide you in such condition.
Warm saline gargle will relieve pain temporarily.
Maintain good oral hygiene.
The pain and swelling will subside once the tooth has treated as per x=ray evaluation.
Take care.
Answered: Tue, 2 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Fever after 4 days of antibiotic means - the organism may not be sensitive / anaerobic organisms are common there.
There could be some new complication - abscess, for example...
See your dentist again

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 2 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor